Not Enough of a Healer

2 Nov 99 – Diary
Well, so much for my idea that C. would stabilise me and I would live happily ever after.

Today I started to feel a bit jumpy. Nothing serious, but the hypomania is coming back. Standard problems – after work I wanted to get a few things from the grocery and here and there. But I started to lose my concentration and things started to feel just a little distant. If I hadn’t had notes on what I wanted to do, I would not have remembered everything.

I was sufficiently out of it that I went to the wrong mall to look for a specific gift. Trust me, there is nothing quite like wandering through four or five stores convinced that each one must be the store you saw the present in and confusing the store owners with your descriptions.

By the fifth one, you start questioning your sanity and the world starts taking on a hazy look at the edges.

But I was still sufficiently in control to finish everything else and get home. And take medication for the afternoon. I was worried but it wasn’t too bad.

I really was hoping that having someone around all the time would stabilise me. Be the magic bullet. But apparently it isn’t going to work this way. Another hope bites the dust.

3 Nov 99 – Diary
Today I was jumpier, but for different reasons. I had a major argument with a close friend, with long term repercussions.

The explosion had been building for a while, so I was not entirely surprised. And I was smart enough to take Tegretol (200 mg) before the argument.

It made a huge difference in the argument. Instead of being excited (emotionally unstable) and unable to think, I was collected and able to state my case clearly. Instead of becoming wildly angry I was calm.

I can’t say I was pleased with the outcome because the argument has not been resolved. But at least I feel that I presented myself reasonably. This is a new feeling for me, that I can cope with arguments and tense situations. In the past I would avoid them.

I can’t however say the rest of the day was great. Once the Tegretol started to wear off (about three hours after the argument) I started to feel exactly as I would have two years ago.

Mood instability really does mean unstable and emotions which others can cope with are leaving me with the most peculiar effects. Many of the effects are physical and not directly related to how I feel at the instant, which is how I know I am unstable.

My solution is to take more Tegretol to calm me down, but by the third dose (600 mg for the day), I am starting to feel some of the effects of taking too much Tegretol. I really can’t win.

I’m leaving things at that. We’ll see what happens tomorrow.

I do not recommend taking medication without initially being under supervision from a psychiatrist and without your knowing exactly how it would work.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s